MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR BASEPLATE #6 LM/RL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR BASEPLATE #6 LM/RL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 5620-B-601
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 08/04/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "aseptic loosening, combined patellofemoral medial compartment arthroplasty, left knee.".
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding revision due to loosening involving a triathlon baseplate was reported.The event was confirmed.Method & results: -device evaluation and results: not performed as product was not returned -medical records received and evaluation: a review of medical records with a clinical consultant indicated "confirmation of event: i can confirm that the patient had a partial knee replacement with patellar resurfacing since i was able to see the implants on the grid list.I can also confirm that at some point the patient had a total knee arthroplasty since i was able to view x-rays with the implant in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of aseptic loosening of a partial knee replacement with patella resurfacing are multifactorial.These include surgical technique in the way the partial knee implant is positioned and aligned, whether or not proper stability/laxity was obtained, whether or not the cruciate ligaments were competent, and cement technique.Patient factors, including lifestyle, activity level, and bmi also contribute.I would not assign any causality to the implants based upon the information provided." -device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there has been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated "confirmation of event: i can confirm that the patient had a partial knee replacement with patellar resurfacing since i was able to see the implants on the grid list.I can also confirm that at some point the patient had a total knee arthroplasty since i was able to view x-rays with the implant in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of aseptic loosening of a partial knee replacement with patella resurfacing are multifactorial.These include surgical technique in the way the partial knee implant is positioned and aligned, whether or not proper stability/laxity was obtained, whether or not the cruciate ligaments were competent, and cement technique.Patient factors, including lifestyle, activity level, and bmi also contribute.I would not assign any causality to the implants based upon the information provided." if additional information and/or devices becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PKR BASEPLATE #6 LM/RL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key8570370
Report Number0002249697-2019-01822
Device Sequence Number2346364
Product Code HRY
UDI-Device Identifier07613327015591
UDI-Public07613327015591
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K082567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2015
Device Catalogue Number5620-B-601
Device Lot NumberANUAA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale